MAUDE Adverse Event Report: KINETIC CONCEPTS, INC V.A.C. GRANUFOAM DRESSING; OMP

KINETIC CONCEPTS, INC V.A.C. GRANUFOAM DRESSING; OMP
Model Number VACDSP
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Foreign Body In Patient (2687)
Date of Event 09/28/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device was not returned to kci for evaluation.Based on information provided, it was determined that the foreign body alleged to be v.A.C.® granufoam¿ dressing was placed in the wound on (b)(6) 2020.The dressing change occurred on (b)(6) 2020.The foreign material was not returned to kci for identification; therefore, kci is unable to confirm its identity.It was reported that a protective barrier was not used between the foam and the wound bed.Device labeling, available in print and online, states: dressing changes wounds being treated with the v.A.C.® therapy system should be monitored on a regular basis.In a monitored, non-infected wound, v.A.C.® dressings should be changed every 48-72 hours, but no less than 3 times a week, with frequency adjusted by the clinician as appropriate.Infected wounds must be monitored often and very closely.For these wounds, dressings may need to be changed more often than 48-72 hours; the dressing changing intervals should be based on a continuing evaluation of the wound condition and the patient's clinical presentation, rather than a fixed schedule.Foam removal: v.A.C.® foam dressings are not bioabsorbable.Always count the total number of pieces of foam removed from the wound and ensure the same number of foam pieces are removed as were placed.Foam left in the wound for greater that the recommended time period may foster ingrowth of tissue into the foam, create difficulty in removing the foam from the wound or lead to infection or other adverse events.If dressing adheres to wound consider introducing sterile water or normal saline into the dressing, waiting 15 - 30 minutes, then gently removing the dressing from the wound.Regardless of treatment modality, disruption of the new granulation tissue during any dressing change may result in bleeding at the wound site.Minor bleeding may be observed and considered expected.However, patients with increased risk of bleeding, as described on page 8, have a potential for more serious bleeding from the wound site.As a precautionary step, consider using v.A.C.® whitefoam¿ dressings or nonadherent material underneath the v.A.C.® granufoam¿ dressings to help minimize the potential for bleeding at dressing removal in these patients.
 
Event or Problem Description
On (b)(6) 2020, the following information was reported to kci by the patient: on (b)(6) 2020, a foreign material alleged to be v.A.C.® granufoam¿ dressing was removed from the wound, the wound was inflamed and began to bleed and the patient went to the emergency room to resolve.Per the patient, the nurse stated a protective barrier was not used between the foam and the wound bed and potentially caused the foreign material to adhere.On (b)(6) 2020, the patient underwent a debridement to remove the remaining foreign material from the wound.On (b)(6) 2020, the following information was reported to kci by the nurse: the bleeding experienced by the patient was resolved with pressure, and an alternate dressing was applied.A device history record review for the v.A.C.® granufoam¿ dressing is currently pending completion.
 
Additional Manufacturer Narrative
Based on the additional information obtained regarding the device, kci's assessment remains the same: the foreign body alleged to be v.A.C.® granufoam¿ dressing was placed in the wound on (b)(6) 2020.The dressing change occurred on (b)(6) 2020.The foreign material was not returned to kci for identification; therefore, kci is unable to confirm its identity.All end release testing of product and packaging met specifications.
 
Event or Problem Description
On (b)(6) 2020, a device history record review for the v.A.C.® granufoam¿ dressing lot number 8278893v009 was completed.All end release testing of product and packaging met specifications.

Brand Name
V.A.C. GRANUFOAM DRESSING
Common Device Name
OMP
Manufacturer (Section D)
KINETIC CONCEPTS, INC
san antonio TX 78249
MDR Report Key10766848
Report Number3009897021-2020-00973
Device Sequence Number1125968
Product Code OMP
UDI-Device Identifier00849554002098
UDI-Public010084955400209817230630108278893V009
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K133276
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source consumer,health professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2023
Device Model NumberVACDSP
Device Catalogue NumberM8275052
Device Lot Number8278893V009
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/02/2020
Supplement Date Received by Manufacturer11/04/2020
Initial Report FDA Received Date10/30/2020
Supplement Report FDA Received Date12/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age28 YR